Opuscula Math. 35, no. 1 (2015), 47-69

Opuscula Mathematica

Strongly increasing solutions of cyclic systems of second order differential equations with power-type nonlinearities

Jaroslav Jaroš
Kusano Takaŝi

Abstract. We consider \(n\)-dimensional cyclic systems of second order differential equations \[(p_i(t)|x_{i}'|^{\alpha_i -1}x_{i}')' = q_{i}(t)|x_{i+1}|^{\beta_i-1}x_{i+1},\] \[\quad i = 1,\ldots,n, \quad (x_{n+1} = x_1) \tag{\(\ast\)}\] under the assumption that the positive constants \(\alpha_i\) and \(\beta_i\) satisfy \(\alpha_1{\ldots}\alpha_n \gt \beta_1{\ldots}\beta_n\) and \(p_i(t)\) and \(q_i(t)\) are regularly varying functions, and analyze positive strongly increasing solutions of system (\(\ast\)) in the framework of regular variation. We show that the situation for the existence of regularly varying solutions of positive indices for (\(\ast\)) can be characterized completely, and moreover that the asymptotic behavior of such solutions is governed by the unique formula describing their order of growth precisely. We give examples demonstrating that the main results for (\(\ast\)) can be applied to some classes of partial differential equations with radial symmetry to acquire accurate information about the existence and the asymptotic behavior of their radial positive strongly increasing solutions.

Keywords: systems of differential equations, positive solutions, asymptotic behavior, regularly varying functions.

Mathematics Subject Classification: 34C11, 26A12.

Full text (pdf)

  • Jaroslav Jaroš
  • Comenius University, Faculty of Mathematics, Physics and Informatics, Department of Mathematical Analysis and Numerical Mathematics, 842 48 Bratislava, Slovakia
  • Kusano Takaŝi
  • Hiroshima University, Faculty of Science, Department of Mathematics, Higashi-Hiroshima 739-8526, Japan
  • Received: 2014-02-14.
  • Revised: 2014-05-20.
  • Accepted: 2014-05-31.
Opuscula Mathematica - cover

Cite this article as:
Jaroslav Jaroš, Kusano Takaŝi, Strongly increasing solutions of cyclic systems of second order differential equations with power-type nonlinearities, Opuscula Math. 35, no. 1 (2015), 47-69, http://dx.doi.org/10.7494/OpMath.2015.35.1.47

Download this article's citation as:
a .bib file (BibTeX),
a .ris file (RefMan),
a .enw file (EndNote)
or export to RefWorks.

In accordance with EU legislation we advise you this website uses cookies to allow us to see how the site is used. All data is anonymized.
All recent versions of popular browsers give users a level of control over cookies. Users can set their browsers to accept or reject all, or certain, cookies.